Alert archive / Colorado / Red Flag Warnings in 2024

Red Flag Warning 31, NWS Pueblo, CO

April 30, 20248 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 30, 2024, 2:43 PM MDT for 8 counties in Colorado. It took effect at May 1, 2024, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2024, 2:43 PM MDT (20:43 UTC)
In effect from
May 1, 2024, 12:00 PM MDT
Expired
May 1, 2024, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Conejos County, CO, Costilla County, CO, Las Animas County, CO, Otero County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 128 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.7 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2024-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2024-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2592 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

227 
WWUS85 KPUB 302043
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
243 PM MDT Tue Apr 30 2024

COZ224-011245-
/O.UPG.KPUB.FW.A.0029.240501T1800Z-240502T0300Z/
/O.NEW.KPUB.FW.W.0031.240501T1800Z-240502T0300Z/
/O.CON.KPUB.FW.W.0030.000000T0000Z-240501T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
243 PM MDT Tue Apr 30 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR FIRE WEATHER ZONE 224...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR
FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from noon to 9 PM MDT Wednesday. The Fire Weather Watch is 
no longer in effect.

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ232-233-237-011245-
/O.UPG.KPUB.FW.A.0029.240501T1800Z-240502T0300Z/
/O.NEW.KPUB.FW.W.0031.240501T1800Z-240502T0300Z/
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
243 PM MDT Tue Apr 30 2024

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR
FIRE WEATHER ZONES 232, 233, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from noon to 9 PM MDT Wednesday. The Fire Weather Watch is 
no longer in effect.

* Affected Area...Fire Weather Zones 232, 233 and 237.

* Winds...South-southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
046 
WWUS85 KPUB 010124
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
724 PM MDT Tue Apr 30 2024

COZ224-011730-
/O.EXP.KPUB.FW.W.0030.000000T0000Z-240501T0100Z/
/O.CON.KPUB.FW.W.0031.240501T1800Z-240502T0300Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
724 PM MDT Tue Apr 30 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY FOR FIRE WEATHER ZONE 224... 

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ232-233-237-011730-
/O.CON.KPUB.FW.W.0031.240501T1800Z-240502T0300Z/
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
724 PM MDT Tue Apr 30 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY FOR FIRE WEATHER ZONES 232, 233, AND 237...

* Affected Area...Fire Weather Zones 232, 233 and 237.

* Winds...South 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
738 
WWUS85 KPUB 010940
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
340 AM MDT Wed May 1 2024


COZ224-020145-
/O.NEW.KPUB.FW.A.0030.240502T1800Z-240503T0300Z/
/O.CON.KPUB.FW.W.0031.240501T1800Z-240502T0300Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
340 AM MDT Wed May 1 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 224...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Thursday afternoon through Thursday evening.

* Affected Area...Fire Weather Zone 224.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ232-233-237-020145-
/O.CON.KPUB.FW.W.0031.240501T1800Z-240502T0300Z/
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
340 AM MDT Wed May 1 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 232, 233, AND 237...

* Affected Area...Fire Weather Zones 232, 233 and 237.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
696 
WWUS85 KPUB 012038
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
238 PM MDT Wed May 1 2024

COZ224-021245-
/O.UPG.KPUB.FW.A.0030.240502T1800Z-240503T0300Z/
/O.NEW.KPUB.FW.W.0032.240502T1800Z-240503T0300Z/
/O.NEW.KPUB.FW.A.0031.240503T1800Z-240504T0100Z/
/O.CON.KPUB.FW.W.0031.000000T0000Z-240502T0300Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
238 PM MDT Wed May 1 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR FIRE WEATHER ZONE 224... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR 
FOR FIRE WEATHER ZONE 224... 
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH 
FRIDAY EVENING FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from noon to 9 PM MDT Thursday. A Fire Weather Watch has 
also been issued from Friday afternoon through Friday evening.

* Affected Area...Fire Weather Zone 224.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ232-233-237-020300-
/O.CON.KPUB.FW.W.0031.000000T0000Z-240502T0300Z/
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
238 PM MDT Wed May 1 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 232, 233, AND 237...

* Affected Area...Fire Weather Zones 232, 233 and 237.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
258 
WWUS85 KPUB 020308
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
908 PM MDT Wed May 1 2024

COZ224-021915-
/O.EXP.KPUB.FW.W.0031.000000T0000Z-240502T0300Z/
/O.CON.KPUB.FW.W.0032.240502T1800Z-240503T0300Z/
/O.CON.KPUB.FW.A.0031.240503T1800Z-240504T0100Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
908 PM MDT Wed May 1 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
THURSDAY FOR FIRE WEATHER ZONE 224...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR FIRE WEATHER ZONE 224...

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ232-233-237-020415-
/O.EXP.KPUB.FW.W.0031.000000T0000Z-240502T0300Z/
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
908 PM MDT Wed May 1 2024

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 232, 233, 
AND 237...

While winds will remain gusty over the next several hours, RH
values have improved significantly this evening, and will continue
to improve through late this evening.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 30, 2:38 PM MDT, 5 minutes earlier. Its key messages:

  • Critical fire weather conditions return to the San Luis Valley and portions of the southeast plains Wednesday.
  • Isolated thunderstorms possible late Wednesday afternoon over the central mountains and Palmer Divide.
  • Generally unsettled weather late this week into the weekend, with several cold fronts and scattered showers and storms.
  • Temperatures warm up late this weekend into early next week.
Area forecast discussion, Apr 30, 2:38 PM MDT, 5 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
238 PM MDT Tue Apr 30 2024

.KEY MESSAGES...

- Critical fire weather conditions return to the San Luis Valley and
  portions of the southeast plains Wednesday.

- Isolated thunderstorms possible late Wednesday afternoon over the
  central mountains and Palmer Divide.

- Generally unsettled weather late this week into the weekend, with
  several cold fronts and scattered showers and storms.

- Temperatures warm up late this weekend into early next week.

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 235 PM MDT Tue Apr 30 2024

Tonight...winds settle this evening at most locations, though
weak secondary front/boundary dropping south through the plains
may produce some brief gustiness along and east of I-25, mainly
between midnight and sunrise. Overnight mins will stay generally
in the vicinity of seasonal averages, with below freezing temps
limited to high valleys and higher mountain peaks.

Wednesday...upper low drops into the nrn Rockies, while surface
surface trough/dryline sharpens up on the plains during the day. By
afternoon, dryline pushes eastward across the plains, and while many
models suggest drier air will reach the KS border by mid/late
afternoon, a few (12z/18z NAM) keep the northern end of the boundary
hung up on the plains from La Junta se to near Springfield. Overall,
expect air mass to dry out enough to warrant upgrade of the Fire
Weather Watch to a warning for the 3 zones on the plains that
haven't greened up yet, with Baca County the most questionable, as
moisture could linger in the eastern half of the county as late as
22z-23z. Will also upgrade San Luis Valley to a warning, as sw winds
become gusty under increasing mid level flow (30-50 kts in the 700mb-
500mb layer). Regarding thunderstorm chances, dynamic lift ahead of
the trough should spark at least scattered activity over the central
mountains by late afternoon, with greatest chance for storms north
of Cottonwood Pass. Cold front drops back south over the Palmer
Divide toward 00z (aided by nrn CO convection?), and will include
some low pops here as enough low level moisture surges back south
behind the front to generate scattered storms. On the plains, still
appears deepest instability and risk for severe will lie east of the
KS border, though will need to watch (0-6km shear is 50kts) the
lower Arkansas Valley, as narrow ribbon of instability (CAPE of 400-
700 J/KG)may develop if boundary is slow to move north/east. Max
temps most areas will again be on the warmer side of climatological
averages, and some low mid 80s look likely on the southeast plains.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 235 PM MDT Tue Apr 30 2024

On Thursday, an upper-level trough will begin to move through our
region, a bit north of us, sending a cold front across the eastern
plains. As a result, Thursday will be a fair bit cooler than the
previous several days, with high temperatures in the 60s to low-70s.
While there may be a few showers late overnight Wednesday into early
Thursday morning, our greatest chances for precipitation will come
Thursday afternoon when the trough axis moves past. Given the
positioning of the trough to our north, scattered showers and
thunderstorms will be possible along parts of the Central Mountains
and the Palmer Divide/Pikes Peak Region. Meanwhile, critical fire
weather conditions will continue across the San Luis Valley, where
dry air will remain in place.

Temperatures should recover somewhat on Friday, though that may be
limited over the far eastern plains, mostly depending on what kind
of cloud cover we get from the post-frontal winds and airmass. Highs
will climb into the mid-upper 70s over most of the eastern plains,
and surface winds across the area will be gusty from the south-
southwest. As such, critical fire weather conditions will once again
continue across the SLV, with some critical conditions possible over
parts of the southern I-25 corridor as well thanks to gap flow.

A second cold front will approach the area late Friday into early
Saturday as the main axis of the upper-trough moves past. Showers
and storms will be possible along and behind the front, mainly along
the Colorado-Kansas border. Models do differ on the amounts of
available moisture and instability, but at this time showers appear
high-based and on the weaker side. High temperatures for Saturday
cool down a bit over the plains, sticking to the mid-low 70s.

Looking to Sunday and into next week, temperatures will warm as a
short-lived upper ridge builds in behind the departing trough,
allowing us to dry out a bit. However, another deep low will swing
down from the Pacific Northwest, bringing some more unsettled
weather to the area, mostly the mountains, closer to the end of this
forecast period.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 235 PM MDT Tue Apr 30 2024

VFR conditions expected at all taf sites the next 24 hrs. Gusty
winds at all terminals will diminish 02z-04z this evening, although
a weak boundary may drop through KCOS and KPUB 08z-10z, bringing a
brief period of gusty e-ne winds to both sites. On Wed, sw winds
increase after 18z at KALS, with gusts to 25 kts through the
afternoon. At KCOS and KPUB, s-se winds gradually strengthen through
the morning, with a few gusts to 20 kts after 18z. Shift to gusty sw
winds may occur after 22z Wed at KPUB, as drier air pushes off the
mountains.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 7 PM MDT this evening for COZ224.
Red Flag Warning from noon to 9 PM MDT Wednesday for COZ224-
232-233-237.

&&

SHORT TERM...PETERSEN
LONG TERM...GARBEROGLIO
AVIATION...PETERSEN
Hazardous weather outlook, Apr 30, 11:27 AM MDT, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1127 AM MDT Tue Apr 30 2024

COZ058>089-093>099-011730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1127 AM MDT Tue Apr 30 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Critical fire weather conditions will develop across the San Luis
Valley today between 1 PM and 7 PM due to low humidity and gusty
winds. Please avoid all outdoor activities that could start a
fire.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Critical fire weather conditions remain possible for the San Luis
Valley and portions of the Plains Wednesday, with the potential
for critical fire weather conditions continuing across the San
Luis Valley through the rest of the work week.

Isolated to scattered showers and thunderstorms are possible across
the Central mountains through the Southeast mountains and Plains
Wednesday and Wednesday night, with the potential for severe storms
across the far southeast Plains Wednesday afternoon and early evening.
Light snow accumulations of up to a few inches will be possible across
the higher terrain, with the greatest accumulations expected north
of Cottonwood Pass.

Isolated to scattered showers and thunderstorms will continue to
be possible across higher terrain and immediate adjacent plains
through the rest of the work week into the early weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

10/23

Nearby

Red Flag Warnings in Colorado, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.